Discussions that mention metformin

High & Low Blood Pressure board


I'm very surprised to hear that **ALL** BP meds induce weight!! I'm shocked and horrified and never heard that before and I've studied and researched before even allowing a prescription that I chose myself [refusing beta's and calcium blockers or anything but ACE, because it's supposed to be the ''TOP for diabetics'' and not cause weight gain nor affect our natural insulin].......

My hair has already been thinning for a long time, and I can't AFFORD and don't want a BP pill to fight with the 5000 mcg I'm taking every day to TRY to resolve it, which I'm still monitoring and keeping my fingers crossed about, [my thyroid tests were normal, but my TPO was high for antibodies indicating possible Hashi's so this involves the thyroid and probably the CAUSE for thinning hair already] nor can I endure more weight gain that I've also incurred after taking a YEAR to lose only 11 lbs, already being on low carbs for over 2 years strictly [LC not helping my hair any, but did solve my BSugar problem for a while, Now it's up because the weight came back, and MORE so it's vicious cycle]......

I'm not a person who can take the chance of more hair loss so it's a little different than someone else innocently ''just trying Diovan'' and the manufacturer whom I've long ago called also ADMITTED and CONFIRMED that both hair loss AND weight gain definitely are possible side affects, checking with them after reading that all over the NET first, and because if I personally react to it, I'm pretty much out of luck! I can't take even the remote CHANCE of losing more hair, as most others can otherwise more easily 'risk'.......

I'm sure people think I'm overreacting to a "possible" uncommon side effect, [which we all have to risk with all drugs because there are ALWAYS side affects with everything] but nobody understands that it's not a matter of "TRYING" it..... it could take a long time for hair to thin from it, it's not a ''testing'' situation like with coughing, swelling, pains etc. THOSE things happen immediately and are instantly reversible. The very DAY that I first went down to 1/2 Enalapril, ALL my side effects stopped cold! But hair loss is quite different as weight gain is, they are both longer term and POSSIBLY irreversible, that's the difference. If I already have the tendency and condition of thinning hair, I'm afraid Diovan might accelerate it. If it does then I'm even further behind the 8 ball than I am now about that very same condition I'm already suffering. See what I mean?.....

There is no ""TRYING"" Diovan, since the thing I'm afraid of happens over time, I'm not assuming that big clumps of hair fall out in a WEEK!!!! lol I'm assuming it's a slow process so there's nothing to TRY that will be evident soon enough. Should I take it for 5 years till I eventually go BALD and SEE I was right and also put on another 10, 20 lbs that I won't even get OFF because I can't even get THIS weight gain OFF? But the point is...... you say that Diovan isn't even as effective as ACE's??? That was a big statement. How do you know this. I AM under the impression that ARB's are merely a substitute and 'next best thing' to Ace's because they work similarly and without the E's side effect, but didn't know they were LESS EFFECTIVE regarding BP...... can I access where you read that opinion or fact? I'd really like to read about it. Why knock myself out over Diovan anymore, if it's not even going to help my BP much! What are your sources?.....

Oh, you asked about my numbers..... after about a month with the whole 5mg Enalapril, my bp was 120/73 in the Dr's office where it should have been MORE because of the tension but at home it was mostly in 120's too, PERFECT [although Dr. Oz often on TV says 115/73 is really perfect, and what we should shoot for]. And I take it with my three BP home wrist meters several times a day and comparing them with eachother, usually only 2 at a time unless I get a wide range between the 2, then I check on the third but that's hardly ever, they're pretty consistent with eachother.....

With HALF the 5mg's, which I tried at first [after the bad coughing started and I lost my voice] ALL side effects immediately disappeared the first day, but didn't help my BP at all so I increased it another 1/4th and that seemed to work. So now it hits 120's occasionally, but also 130's, 140's and in evenings sometimes 160's, 170's which freak me out, but not often. That's why I wonder if all normal people's BP also fluctuate like that. Dr Oz, in one of his lectures on PBS took his pressure and it was 170 and he was surprised himself! But one can say that he was in a TV lecturing situation, certainly a situation to raise his pressure, BUT....... wouldn't he have KNOWN that and expected it? Why would he even take it in front of the world, knowing it might be high, but he WAS surprised [and embarrassed], so that showed me that ALL people have high readings occasionally. What's your take on that?......

I'm also wondering [sorry, I know this is too long already lol, I'll paste what I wrote to someone else so a little repetition down there somewhere] I've often wondered why BP meds are only once a day and how that carries us thru the 24 hours, if not time released [maybe some ARE but I don't recall TR with BP, only Metformin for sugar, etc and I haven't seen any TR in all my reading about BP meds either, though they 'may' exist without my knowledge]. NOW i'm wondering, since on only 3/4ths, [also when I took 1/2] if THAT's why it's not **continuously** low..... and if cutting down the dose has not taken away it's degree of effectiveness, but just the DURATION of it? Maybe that's where the difference lies? OR does EVERYONE go higher at certain times of day, even normal people [i.e. Dr. OZ in his lecture being 170's to even HIS shock, with a very respectable meter, though why WOULDN'T he have expected the excitement and rise in pressure when TAPING a lecture and the tension and anxiety while working, but that's another story and not what I'm talking about right now..... that's the issue of even NORMAL people fluctuating, therefore not being concerned about their fluctuation, nor even knowing about it]........

So anyway, I am REALLY wondering about the mere 3/4's not keeping it low ALL the time, or LESS of the time as the whole pill might have [I have to study my logged readings from when taking the entire pill, which will take a while, and is tedious]. But what's your take on that theory. In other words, have you ever read that a lower dose CAN get the pressure AS LOW....... but not for AS LONG and keep it there longer or throughout the whole 24 hr period. And it's NOT that a low dose can't GET it down, but that it can't KEEP it down?....... Whew..... ok, enough here to contemplate for a week lol I never INTEND to write so much, it just HAPPENS so fast lol.... apologies. You also seem so knowledgable Lenin, that it's hard NOT to suck your brain LOL
I'm only talking about HAIR LOSS and WEIGHT GAIN, I don't care about the other side effects and already know about them and have HAD them, and don't care, or at least CAN 'risk' them. I can't believe that ALL drugs [or all Hypertension drugs] make our hair fall out and gain weight [Metformin/Glucopage for Diabetes also causes hair loss so I wouldn't take that either]. I never heard that about ACE inhibitors causing that, only Diovan [and probably other ARB's though I haven't investigated the other ARB's yet, but I'm sure they're of the same nature]. The problem isn't side effects per say..... ONLY hair loss and weight gain. So NO.... i'm not going to live out my life FAT and BALD just to keep my pressure down, there MUST be another way..... i'd RATHER be dead and I'm not the only woman who feels that way lol